Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

For Arimidex (Anastrozole) users, new, past, and ongoing

1600601602603604606»

Comments

  • homemom
    homemom Member Posts: 788

    I'm on year 9 and will do it until year 10. My MO told me "the longer the better". I'm like you, the only issue I've had is bone mass, but am on prolia. I've not seen this calculator you mentioned. She has patients that want to stay on it forever. She isn't a fan of that due to the bone issues.

  • oldladyblue
    oldladyblue Member Posts: 300

    Hi all, Thanks Harley07 and Ddesim1 for your direct answers to my post. When I can't get straight answers from my doc, it pains me. I thought it was just because our communication was strained during my chemo with unanswered questions about the horrible rash I got (she said it wasn't chemo related, hahahah, ya sure) and me ending up in the hospital with almost no white blood cells) . I figures she thought I was a "hard" case. But, I have to wonder if it's because they don't care or medical science, despite all the money invested in research, still is operating on best guesses?

  • ctmbsikia
    ctmbsikia Member Posts: 749
    edited July 2023

    Well, I decided to stay on the AI. My MO is fine with it. He tried to say my onco type was low risk (17), and I had to tell him different. That test is a reoccurrence risk for the first 5 years from diagnosis, and also helps to decide which patients may benefit further by having chemo. I am wanting to know about my risk now and up to 10 years and beyond. Estrogen positive cancers can re-occur late. Told him about the CTS5 calculator and my risk was high, and we decided then that is enough. We will take it as it goes. DEXA scan due at the end of the year. If things with my bones get any worse, it could change my mind. Meanwhile, I'm happy he's OK with it and I can have some peace of mind for a little longer.

  • homemom
    homemom Member Posts: 788

    I will be on it for 10 years December 2024. I'm good with it!

  • annie60
    annie60 Member Posts: 295

    You all are almost convincing to stay on it longer. I was a five years and done person but now I think I will take the test and see what's what. I'm sure with lymph node involvement, HER2+, and 98% Estrogen, I will need it longer. I hate this. This drug messes with my emotions - I can deal with everything else, but the depression and sudden anger is awful. This is not who I am and I do not like this person. It is not all the time and when it hits, I take a two day break and this helps. Guess I can keep doing this for five more years. I will be 71 by then. Not sure it is the way to go.

  • tobyholicdeb
    tobyholicdeb Member Posts: 9

    I will be on it for 9 years next month. I pray he takes me off but then I’ll be worrying the cancer will come back. He increased my dose age a year ago and I’ve gained 10-15 pounds more. I’m miserable with the side effects and weight. Cancer just keeps giving and giving😡😡😡😡😡

  • castigame
    castigame Member Posts: 336

    My Onco APRN mentioned BCI. But she replied that no need and recommended continuation of AI. I knew that and guess no choice other than chugging along

  • homemom
    homemom Member Posts: 788

    I feel like once you've gone this far on it, just finish it up. I will be a little nervous when I do, it's like a security blanket, yet you look forward to hopefully a better quality of life. I haven't' experienced terrible side effects, but I'm curious what post AI life will look like.

  • annie60
    annie60 Member Posts: 295

    I have now been diagnosed with osteoporosis thanks to letrozole. I had decided to try and stay on letrozole for at least seven years. But now I am not sure. I hate trying to make these decisions.

  • purplecat
    purplecat Member Posts: 222

    I’ll be starting this next month, after 5 years of tamoxifen. I’m going to do my best to make it to the two year mark, possibly switching to something else if I can’t tolerate anastrozole, and then we’ll re-assess after that point. My CTS5 score puts me at low risk, and honestly, even with my high anxiety I’m not concerned about distant recurrence from my originally cancer. But I’m told that my risk of developing a new cancer in the other breast goes up half a percentage point every year, and I’d still rather deal with side effects than go through another round of cancer treatment.

  • sunshine99
    sunshine99 Member Posts: 2,474

    purplecat, I've had no SEs that I'm aware of from the Anastrozle. I'm thankful for that.

  • crsharper
    crsharper Member Posts: 36

    Hi!

    Has anyone dealt with foot and ankle pain? I don't feel like any other joints bother me, but man oh man are my feet killing me. I am about 50 lbs over weight, so I know that doesn't help. I've been trying to walk, but doesn't seem to be helping. If I've been sitting for any amount of time, when I first get up it is very painful to start walking! I don't want to get off the AI, I know it is helpful and necessary, but man I need this foot pain to go away!! Any suggestions/Help is much appreciated!!!

  • cardplayer
    cardplayer Member Posts: 2,051

    crsharper- have you been to a podiatrist? I had an issue with plantar fasciitis and did some PT, which helped. I also have neuropathy (from chemo). My foot pain wasn’t related to AI, just my arches are starting to fall. I also found good comfortable tennis shoes and wear them all the time. Hope you find out what’s causing your pain.

  • sunshine99
    sunshine99 Member Posts: 2,474

  • pontiacpeggy
    pontiacpeggy Member Posts: 6,337

    Sunshine99, discouraging. How are you doing? Keeping you in my thoughts.

    HUGS!

  • cardplayer
    cardplayer Member Posts: 2,051

    Sorry to hear about your diagnosis Sunshine99. Take care.

  • sunshine99
    sunshine99 Member Posts: 2,474

    This is weird. I saw my avatar above, but with no comment. How did that happen? Nothing new going on with me. Just plugging along day to day. I'm off Ibrance due to swallowing issues but continue to take the Arimidex with (thankfully) no issues.

    I hope everyone has a good Friday and a good weekend,

    Carol